Your pdoc put you on the Topomax because it is also used to treat bulimics for binge eating. I am both bipolar and have an eating disorder (bulimic/anorexic). The Topamax will cause UTI's or kidney infections if you don't drink enough water with the medicine. Drink 8 glasses of water a day to prevent hydration. That is very important, especially when you are first taking the drug so your body can adjust to the medicine, and do it daily to flush out the toxins each day.
Also, Topamax can cause weight loss in a lot of people. Your pdoc probably knows this and is watching you about this. If you do begin to lose weight you must tell him/her this so they can monitor your weight and put you on a weight neutral drug to off set this Topamax from causing you to lose a lot of weight. Or have you visit a nutritionist so you don't lose too much weight. It caused me to slip into my ED and I became anorexic and almost needed to enter the hospital due to it, but got things cleared up before that happened, then got put on Abilify and it caused me to regain weight- 18 pounds of it.... and now I'm not liking where my weight is at (grrr). Oh well. Anyway... that is beside the point. The Topamax has helped me by about 90% with my binging, and I'm not kidding. That much because I used to binge 3-4 times/day and I only binge now if I have a stressful thing happen (trigger) in my life occur. It really does help a lot of bulimics. If it doesn't work for you, there are other meds out there that help binge eating disorders that the pdoc can prescribe so be as honest as possible with yourself and the doctor.
And, by all means.... take the medicine regularly. Do NOT SKIP the medicine. It will take about a month for you to really notice a change in your eating habits to stop, and they might have to increase the dosage some. Only you know what is working for you as you are in control of the meds by taking them.
Please take care of yourself. I know what you are going through, and I know how scary it is to have an eating disorder and frustrating as well. The weight gaining each week and ups/downs of it all is so upsetting. Hang in there!!